Alert archive / Arkansas / Tornado Warnings in 1994
Tornado Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jun 9, 1994, 8:50 AM CDT for Johnson County, Arkansas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1994, 8:50 AM CDT (13:50 UTC)
- Expired
- Jun 9, 1994, 9:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Johnson County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 1.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 091351 TORFSM ARC071-091430- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 850 AM CDT THU JUN 9 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 930 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ARKANSAS ...JOHNSON COUNTY DOPPLER WEATHER RADAR IN LITTLE ROCK INDICATED A POSSIBLE TORNADO IN EXTREME SOUTHWEST JOHNSON COUNTY...NEAR COAL HILL AND HARTMAN...MOVING EAST AT 25 MPH. THE CITY OF CLARKSVILLE IS IN THE PATH OF THIS POSSIBLE TORNADO. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IdS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 5:27 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 9, 5:27 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 525 AM CDT THU JUN 9 1994 STRMS IN NRN CNTIES HV KEPT ME BUSY MUCH OF THE MRNG. THUS HV NOT HAD MUCH TIME TO CONSIDER MDLS. SINCE I'M RUNNING ABT AN HR BEHIND ON PUBLIC FCST WL KEEP THIS BRIEF. STRMS THAT FIRED NR H85 BNDRY HV BEEN SLOWLY SAGGING SWD. NOT SURE HOW LONG THEY HOLD TOGETHER SO WL KEEP POPS IN CHC CAT FOR NOW. WLD TTINK THAT SFC BNDRY IN SE OK WLD BCM FOCUS LATER TDY AS CAP SHLD BE SLOWLY WEAKENING. FLOW WL BE WEAK THRUOUT FCST PD BOTH AT SFC AND ALOFT. APRS THAT SFC BNDRY WL REMAIN IN XTRM SRN OK THRU FRI SO WL KEEP LO POPS THERE. ALTHO WK S/W IS PROGGED TO MV ESE ACRS KS TMRW WL KEEP POPS OUT OF NRN ZNS THINKING THAT ATMOS WL DRY OUT AND STABLIZE SOME THERE. FOR TEMPS TRIED TO BLEND FWC NMBRS W/PREV FCST DUE TO TIME CONSTRAINTS. ZNS WL FOLLOW SHORTLY AFT TAKING ONE LAST LOOK AT THEM. SOME NMBRS TUL 86/65/85 421 MLC 87/67/86 432 BVO 85/62/85 521 IDB 91/70/88 443 .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:32 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 58 min |
| Jun 9, 7:48 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 57 min |
| Jun 9, 8:05 AM CDT | Severe Thunderstorm Warning | TSA | Polk, Scott | 55 min |
| Jun 9, 8:20 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson, Logan | 40 min |
| Jun 9, 9:06 AM CDT | Severe Thunderstorm Warning | TSA | Polk | 39 min |
| Jun 9, 9:26 AM CDT | Severe Thunderstorm Warning | TSA | Johnson | 16 min |
Nearby
Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.